Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Can taking Omeprazole cause heartburn after removal of polyps?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2015
Answered : 312 Questions
Question
Since contacting you, I have had a complete gastric workup, including barium swallow study, EGD, and colonoscopy. There was no sign of Barrett's, the Nissen was still in place, and there was a hernia between the the Nissen and the GE junction. A polyp was removed during the colonoscopy. The polyp was a tubular adenoma, so I will repeat the colonoscopy in 5 years. For the time being I continue to take omneprazole by prescription. So far, so good. No more vomiting, but I still experience a day or two of bad heartburn once in awhile that I do not understand. as I really watch what I eat.
Fri, 8 Jun 2018 in Digestion and Bowels
 
 
Answered by Dr. Eni 2 hours later
Brief Answer:
It will take some time to heal completely

Detailed Answer:
Dear ma'am

From what I read in your history, you have happened to have a very serious case of gastric hernia. The tubular adenoma in this case was found on a routine exam, and it has nothing to do with your previous symptoms.
I also read that your symptoms have gotten better with the introduction of omeprazole and a strict diet. This is a very good improvement.
Now, the problem is that gastric acid production does not depend only on food and medicine. The biggest factor increasing the production of gastric acid is stress. Emotional instability, problems, worries, overthinking and suffering affect your stomach in the worst way! Plus alcohol, chocolate and smoking will only get you worse.
I recommend you to keep this in mind. If you are experiencing a difficult time, then it would be very helpful to talk with someone. If not, then check the things I mentioned above. If you are not drinking alcohol, eating chocolate or smoking, then you have nothing to worry, it is just a normal heartburn do to the time it takes your stomach to fully heal.

Hope I have answered your question. If you have any further questions I will be happy to help.
If you do not have any clarifications, you can close the discussion and rate the answer. Wish you good health!
Manoku Eni M.D.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor